Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 22, NWS Bismarck, ND

December 9, 201512 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 9, 2015, 3:17 AM MST for 12 counties in North Dakota. It took effect at Dec 9, 2015, 9:00 PM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 3:17 AM MST (10:17 UTC)
In effect from
Dec 9, 2015, 9:00 PM MST
Expired
Dec 10, 2015, 2:00 PM MST
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2118 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS73 KBIS 091017
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-091830-
/O.NEW.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
417 AM CST WED DEC 9 2015 /317 AM MST WED DEC 9 2015/

...WIND ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING
TO 3 PM CST /2 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ THURSDAY. 

* TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON
  ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TWH
10 follow-up statements
584 
WWUS73 KBIS 091249
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
649 AM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-092100-
/O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
649 AM CST WED DEC 9 2015 /549 AM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ THURSDAY...

* TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TWH
755 
WWUS73 KBIS 091706
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1106 AM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-100115-
/O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1106 AM CST WED DEC 9 2015 /1006 AM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ THURSDAY...

* TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CJS/AW/TS/DW/EB
349 
WWUS73 KBIS 092149
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-100600-
/O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
349 PM CST WED DEC 9 2015 /249 PM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ THURSDAY...

* TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON
  ELEVATED STRUCTURES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CJS
598 
WWUS73 KBIS 100035
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-100845-
/O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
635 PM CST WED DEC 9 2015 /535 PM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ THURSDAY...

* TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
077 
WWUS73 KBIS 100338
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CST WED DEC 9 2015

NDZ017>020-031>034-040>045-101145-
/O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
938 PM CST WED DEC 9 2015 /838 PM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THURSDAY...

* TIMING...TONIGHT THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
219 
WWUS73 KBIS 100639
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CST THU DEC 10 2015

NDZ017>020-031>034-040>045-101445-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1239 AM CST THU DEC 10 2015 /1139 PM MST WED DEC 9 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
AJ
325 
WWUS73 KBIS 100931
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CST THU DEC 10 2015

NDZ017>020-031>034-040>045-101745-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
331 AM CST THU DEC 10 2015 /231 AM MST THU DEC 10 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON 
  ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
AJ
767 
WWUS73 KBIS 101300
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
700 AM CST THU DEC 10 2015

NDZ017>020-031>034-040>045-102100-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
700 AM CST THU DEC 10 2015 /600 AM MST THU DEC 10 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT DUE TO THE STRONG WINDS AND
  OCCASIONAL REDUCED VISIBILITIES IN SNOW SHOWERS...WORKING
  OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TWH
793 
WWUS73 KBIS 101539
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
939 AM CST THU DEC 10 2015

NDZ017>020-031>034-040>045-102100-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
939 AM CST THU DEC 10 2015 /839 AM MST THU DEC 10 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH EARLY THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT DUE TO THE STRONG WINDS 
  AND OCCASIONAL REDUCED VISIBILITIES IN SNOW SHOWERS...WORKING 
  OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
073 
WWUS73 KBIS 102103
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CST THU DEC 10 2015

NDZ017>020-031>034-040>045-102215-
/O.EXP.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
303 PM CST THU DEC 10 2015 /203 PM MST THU DEC 10 2015/

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS WILL CONTINUE TO RAPIDLY DIMINISH BY SUNSET.

$$

CJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:02 AM MST, 15 minutes earlier.

Area forecast discussion, Dec 9, 3:02 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CST WED DEC 9 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 331 AM CST WED DEC 9 2015

RAIN CHANCES EARLY THIS MORNING AND LATER THIS EVENING...AS WELL
AS POTENTIAL RECORD HIGH TEMPERATURES HIGHLIGHT THE SHORT TERM.

EARLY THIS MORNING A WARM FRONT CONTINUED TO MARCH EASTWARD ACROSS
NORTH DAKOTA. SOME WEAK 850MB CONVERGENCE AND A 500MB IMPULSE HAVE
SPARKED SOME SCATTERED RAIN SHOWERS ACROSS PORTIONS OF CENTRAL
AND NORTHERN NORTH DAKOTA. THESE SHOWERS WILL LIKELY COME TO AN
END AROUND SUNRISE AS THE FRONT PUSHES FURTHER EAST AND THE 500MB
WAVE EXITS.

BEHIND THE WARM FRONT...STRONG WARM AIR ADVECTION AND WEST
DOWNSLOPING WINDS WILL KICK IN. 850MB TEMPERATURES AROUND 11C ARE
LIKELY THIS AFTERNOON. SOUNDING PROFILES INDICATE THESE
TEMPERATURES WILL EASILY MIX DOWN BY THE AFTERNOON. MOST OF
WESTERN AND CENTRAL NORTH DAKOTA ARE LOOKING AT TEMPERATURES
AROUND 60 DEGREES. THIS IS NEARLY 30 DEGREES ABOVE NORMAL FOR THIS
TIME OF YEAR. THERE IS SOME UNCERTAINTY AS TO EXACTLY HOW MUCH
CLOUD COVER WILL RESIDE OVER NORTH DAKOTA TODAY. CLOUDY SKIES
WOULD OBVIOUSLY ACT TO INHIBIT THE EXCEPTIONAL WARMING THIS
AFTERNOON...HOWEVER IF CLEAR SKIES PREVAIL...OR EVEN THINNER HIGH
CLOUDS...RECORD HIGH TEMPERATURES APPEAR LIKELY.

THESE PLEASANT CONDITIONS WILL BE SHORT-LIVED UNFORTUNATELY. A
CLIPPER IS TAKING AIM ON NORTH DAKOTA AND SHOULD ARRIVE ACROSS
WESTERN NORTH DAKOTA AROUND 6PM LOCAL TIME. INITIALLY
PRECIPITATION SHOULD FALL AS ALL RAIN WITH TEMPERATURES WELL ABOVE
FREEZING. HOWEVER...AS THE CLIPPER PUSHES ACROSS NORTH DAKOTA AND
COLD AIR ADVECTION COMBINES WITH DIURNAL COOLING A CHANGE FROM
RAIN TO FREEZING RAIN OR SNOW IS LIKELY. AS IS THE CASE WITH MOST
CLIPPERS...PRECIPITATION WILL BE FAIRLY LIGHT AND SHORT-LIVED.
ONLY A MINOR DUSTING OF SNOW IS EXPECTED NORTH AFTER THE
CHANGEOVER OCCURS. BEHIND THE DEPARTING LOW WEDNESDAY NIGHT A
TIGHT PRESSURE GRADIENT WILL DEVELOP AND WEST WINDS WILL
DRAMATICALLY INCREASE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 331 AM CST WED DEC 9 2015

STRONG WINDS AND LIGHT SNOW ACCUMULATIONS HIGHLIGHT THE EARLY
PORTION OF THE EXTENDED PERIOD WITH A COOLING TREND AS WE HEAD INTO
THE UPCOMING WEEKEND.

AS WE HEAD INTO THE EXTENDED PERIOD AN UPPER LEVEL TROUGH AND
ASSOCIATED SURFACE LOW IS TRACKING ACROSS NORTH DAKOTA. MODELS ARE
CONSISTENT IN BRINGING A PERIOD OF STRONG WINDS FROM LATE WEDNESDAY
NIGHT INTO EARLY THURSDAY AFTERNOON. AFTER COORDINATION WITH
SURROUNDING WFO'S WILL ISSUE A WIND ADVISORY FROM LATE WEDNESDAY
EVENING THROUGH MID AFTERNOON THURSDAY. INITIAL SURGE OF STRONG
WINDS COMES INTO THE FAR WEST AROUND MIDNIGHT SO DID BEGIN THE
ADVISORY LATE IN THE SHORT TERM PERIOD.

WINDS REMAIN STRONG DURING THE MORNING AND EARLY AFTERNOON THURSDAY
THEN QUICKLY DIMINISH BY MID TO LATE AFTERNOON. HAD STRONGEST WINDS
OCCURRED DURING THE AFTERNOON...WE PROBABLY WOULD HAVE NEEDED A HIGH
WIND WARNING...BUT WITH STRONGEST WINDS OCCURRING DURING THE MORNING
THE POTENTIAL TO MIX DOWN TO THE SURFACE DIMINISHES. NUMERICAL MOS
GUIDANCE WINDS HAVE BACKED OFF THE LAST COUPLE RUNS...BUT GFS MOS
GUIDANCE STILL INDICATES A PERIOD OF ADVISORY CRITERIA WINDS LATE
THURSDAY MORNING/EARLY THURSDAY AFTERNOON. WITH THE COLD AIR MOVING
IN QUICKLY THURSDAY...THE THREAT OF FREEZING PRECIPITATION IS
EXPECTED TO END BY 12Z THURSDAY.

THE NEXT SHORTWAVE TROUGH TRACKS THROUGH THE AREA THURSDAY NIGHT
INTO FRIDAY.  THIS WAVE WILL FEATURE A MORE DEFINED SFC TROUGH AXIS
EXTENDING INTO OUR AREA ALONG WITH STRONGER UPPER LEVEL JET
DYNAMICS. WILL MONITOR THIS PERIOD CLOSE OVER THE NEXT DAY OR TWO
WITH NEAR ADVISORY ACCUMULATIONS STILL POSSIBLE.

REINFORCED SHOT OF COLDER AIR FOLLOWS FOR THE WEEKEND...WHICH ALSO
LOOKS DRY. WILL NEED TO MONITOR MODELS CLOSELY FOR EARLY TO MID NEXT
WEEK AS STRONG ENERGY MOVES INTO THE PACIFIC NORTHWEST LATE THIS
WEEKEND...AND WHICH MAY EVENTUALLY IMPACT THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1232 AM CST WED DEC 9 2015

VFR AT ALL TAF SITES THROUGH THE TAF PERIOD. THERE IS A SLIGHT
CHANCE THAT TERMINALS COULD SEE SOME VERY LIGHT
RAIN...HOWEVER...DUE TO THE SCATTERED NATURE OF LIGHT RAIN
CONFIDENCE WASN'T HIGH ENOUGH AT ANY INDIVIDUAL TERMINAL TO
MENTION IN THE TAF.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST
/2 PM MST/ THURSDAY FOR NDZ017>020-031>034-040>045.

&&

SHORT TERM...AJ
LONG TERM...TWH
AVIATION...AJ
Hazardous weather outlook, Dec 9, 3:16 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CST WED DEC 9 2015

NDZ003>005-012-013-101030-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
416 AM CST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN OVER FAR NORTH
CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON TUESDAY.
STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-002-009>011-021>023-025-035>037-046>048-050-051-101030-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
416 AM CST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON
TUESDAY. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-101030-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
416 AM CST WED DEC 9 2015 /316 AM MST WED DEC 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM LATE THIS EVENING THROUGH EARLY
THURSDAY AFTERNOON. SEE WWW.WEATHER.GOV FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.